Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 141, NWS North Platte, NE

May 19, 2007Brown County, Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 19, 2007, 4:05 PM CDT for Brown County, Rock County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2007, 4:05 PM CDT (21:05 UTC)
Expired
May 19, 2007, 4:46 PM CDT
In force
41 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Brown County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 85 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-442 J/kg
Mixed-layer LCL
1500 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 192105
SVRLBF
NEC017-149-192145-
/O.NEW.KLBF.SV.W.0141.070519T2105Z-070519T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
405 PM CDT SAT MAY 19 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 445 PM CDT

* AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF TWIN LAKES STATE WILDLIFE MANAGEMENT AREA...OR ABOUT 21
  MILES SOUTH OF BASSETT. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES WEST OF TWIN LAKES STATE WILDLIFE MANAGEMENT AREA BY 445 PM
  CDT...

LAT...LON 4228 9991 4215 9980 4231 9928 4247 9935

$$

MASEK
2 follow-up statements
000 
WWUS53 KLBF 192121
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 PM CDT SAT MAY 19 2007

NEC017-149-192145-
/O.CON.KLBF.SV.W.0141.000000T0000Z-070519T2145Z/
ROCK NE-BROWN NE-
420 PM CDT SAT MAY 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EAST CENTRAL BROWN AND SOUTHERN ROCK COUNTIES...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 10 MILES WEST OF TWIN LAKES STATE WILDLIFE MANAGEMENT AREA...
OR ABOUT 20 MILES SOUTHEAST OF AINSWORTH. THIS STORM WAS NEARLY
STATIONARY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN BROWN COUNTY THRU 445 PM CDT
  RURAL WESTERN ROCK COUNTY THRU 445 PM CDT

LAT...LON 4228 9991 4215 9980 4231 9928 4247 9935

$$

MASEK
000 
WWUS53 KLBF 192146
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
445 PM CDT SAT MAY 19 2007

NEC017-149-192155-
/O.CAN.KLBF.SV.W.0141.000000T0000Z-070519T2145Z/
ROCK NE-BROWN NE-
445 PM CDT SAT MAY 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BROWN AND
SOUTHERN ROCK COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKEN. THUNDERSTORMS 
WILL CONTINUE IN THE AREA AND MAY PRODUCE SMALL HAIL.

LAT...LON 4228 9991 4215 9980 4231 9928 4247 9935

$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:27 PM CDT, 38 minutes earlier.

Area forecast discussion, May 19, 3:27 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 PM CDT SAT MAY 19 2007

.SYNOPSIS...
AT THE SURFACE...LOW PRESSURE AND WEAK SFC BOUNDARY FRONT NEAR
BASSETT TO NORTH OF THEDFORD TO SOUTHEAST OF ALLIANCE IS CURRENTLY
MAIN FOCUS FOR CONVECTION. NAM INDICATES SLOW MOVEMENT TO SOUTHEAST
INTO EARLY EVENING. OTHER SCATTERED STORM FIRING OFF FRONT RANGE
WITH SOME DEVELOPMENT SOON EXPECTED IN TRI STATE AREA.

&&

.DISCUSSION...
BEST ORGANIZED ACTIVITY IN BROWN AND ROCK COUNTY AT 2115Z WITH
CONGESTING CU FIELDS TRAILING TO THE WEST. 0-6KM SHEAR IS WEAK AT
15-20 KTS...THUS BRIEF HEAVY RAIN...PEA HAIL AND GUSTY WINDS TO 50
MPH ARE EXPECTED. ISOLATED SEVERE STILL A CONCERN FOR ROTATING
STORMS ALONG BOUNDARY INTO EARLY EVENING.

SFC FRONT WILL LIFT NORTH FOR SUNDAY THEN BY MONDAY...CYCLOGENESIS
IN ERN CO WILL DEVELOP FRONT ACROSS FORECAST AREA. BEST AREAL
COVERAGE OF THUNDERSTORMS WILL BE MONDAY AFTERNOON/OVERNIGHT AHEAD
OF UPPER TROUGH. THIS FCST PKG LEANED TOWARD FASTER NAM/SREF
SOLUTION REGARDING POPS/WINDS TEMPS INTO TUESDAY. GFS LOOKS TOO
SLOW...EVEN IN COMPARISON TO 12Z ECMWF.

BEST SEVERE THREAT TO BE MONDAY AFTERNOON/NIGHT...AS 0-6KM SHEAR OF
30-40 KTS JUST NW OF SFC FRONT. THUS INCREASED TO LIKELY POPS MUCH
OF NCTRL.

&&

.AVIATION...
GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24 HOURS OR
SO AS THUNDERSTORM BASES SHOULD REMAIN AOA 5KFT AGL. HOWEVER AS PAST
FEW NIGHTS...WIND GUSTS NEAR THESE STORMS COULD REACH OR EXCEED 50KT
AS THEY COLLAPSE OR PRODUCE AN OUTFLOW BOUNDARY AND IN TURN REDUCED
VISIBILITIES DUE TO BLOWING DUST...BOTH HAZARDOUS TO LIGHT AIRCRAFT.
WEAKER WINDS ALOFT SHOULD ALSO PROHIBIT THE LLWS SEEN THE PAST FEW
MORNINGS. MOISTURE AND BOUNDARIES WILL PERSIST ACROSS THE LBF TWEB
ROUTES AGAIN SUNDAY AFTERNOON AND ISOLATED TO SCATTERED CONVECTION
WILL BE POSSIBLE AGAIN.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

KAR/13
Hazardous weather outlook, May 19, 3:37 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
337 PM CDT SAT MAY 19 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-201200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
337 PM CDT SAT MAY 19 2007 /237 PM MDT SAT MAY 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH
OF THE OUTLOOK AREA THROUGH THE LATE EVENING HOURS. HOWEVER THE
BEST CHANCES LOOK TO BE ALONG AND SOUTH OF AN ALLIANCE TO
AINSWORTH TO BUTTE LINE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED
BUT A FEW ISOLATED STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS
UP TO AROUND 50 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE IN THE DAY THROUGH THE
EARLY MORNING HOURS ON SUNDAY...MONDAY AND TUESDAY. THUNDERSTORM
PROBABILITIES WILL INCREASE DAILY AS A POWERFUL STORM SYSTEM
APPROACHES THE CENTRAL PLAINS TUESDAY.

THE THREAT OF THUNDERSTORMS WILL DECREASE WEDNESDAY THROUGH FRIDAY
AS COOLER MORE STABLE AIR BUILDS INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

CDC/13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 5:20 PM CDTSevere Thunderstorm WarningLBFCherry40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.